MAUDE Adverse Event Report: CONMED CORPORATION 1/4" X 12' SUCTION TUBING; TUBE, ASPIRATING, FLEXIBLE, CONNECTING

CONMED CORPORATION 1/4" X 12' SUCTION TUBING; TUBE, ASPIRATING, FLEXIBLE, CONNECTING
Catalog Number 0036550
Medical Device Problem Code Device Packaging Compromised (2916)
Health Effect - Clinical Code Not Applicable (3189)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
One (1) 0036550 1/4" x 12' suction tubing was returned for evaluation of "insufficient heatseal or blister pack." visual inspection by the packaging engineer revealed the sample pouch had an open seal with seal transfer in the area of the complaint less than 1/4." this indicates that part of the device was in the seal area during the sealing process of the form, fill and seal machine.This open seal resulted in a breach in sterility, therefore this complaint is confirmed.This device was manufactured on 29-october-2015.A review of the manufacturing documents from the dhr/lhr has verified the devices were produced according to current and approved procedures and material specifications.Non-conformances regarding the product's identity, quality, safety, effectiveness or performance were not identified during manufacture.Of the lot containing (b)(4) devices only this complaint has been received for this product lot and event description.A 2-year review of device family history revealed (b)(4) complaints involving (b)(4) devices, (b)(4) of which have been confirmed or are pending evaluation of "insufficient heatseal." (b)(4).The reported packaging anomaly was obvious to the distributor, prompting return of the device for evaluation and replacement.This failure mode has been addressed in the risk documents.To date, there have been no long term adverse effects from any of these reported incidents however, an investigation has been initiated to prevent further occurrences.Nonetheless, to prevent future recurrences, an investigation has been initiated to address this issue.As with all medical devices, examination of packaging occurs multiple times prior to use (shipping/receiving, distribution, storage and prior to use).In addition, good clinical practice would include examination and verification of the product and its original packaging to ensure both are intact.If the product and its packaging have been opened/damaged or altered, do not use the product and contact the manufacturer immediately.
 
Event or Problem Description
As reported by the distributor in (b)(4), one (1) 1/4" x 12' suction tubing package was discovered to have an "insufficient heatseal or blister pack." there was no patient involvement in this reported problem, as the packaging anomaly was discovered during inspection at the distributor facility prior to distribution to an end-user.This report is being filed based on the potential for injury with recurrence.

Brand Name
1/4" X 12' SUCTION TUBING
Common Device Name
TUBE, ASPIRATING, FLEXIBLE, CONNECTING
Manufacturer (Section D)
CONMED CORPORATION
525 french road
utica NY 13502 5994
MDR Report Key6446302
Report Number3007305485-2017-00074
Device Sequence Number16308085
Product Code BYY
UDI-Device Identifier00653405000528
UDI-Public(01)00653405000528
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other
Remedial Action Other
Type of Report Initial
Report Date (Section B) 03/30/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date10/27/2020
Device Catalogue Number0036550
Device Lot Number201510295
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/13/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/14/2017
Initial Report FDA Received Date03/30/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1